By Laura Harman
The popular painkiller Co-codamol has had certain batches recalled after Manufacturer, Zentiva Pharma Limited informed the UK’s Medicines and Healthcare products Regulatory Agency (MHRA) that some batches may have issues.
The manufacturer revealed to the MHRA that Co-codamol 30/500 Effervescent Tablets with the Batch Number 1K10121 have been found to potentially have too little or too much of the active ingredients.
The active ingredients in this product are codeine phosphate and paracetamol. Taking too little or indeed too much of these ingredients can cause serious issues to the people who are using the painkillers.
Read more from woman&home:
The UK government website advises that taking the wrong dosage can be dangerous and has provided advice about what symptoms of an overdose for both opioids and paracetamol might look like.
The Government website advised, "General symptoms of opioid toxicity include coma, confusion, somnolence, shallow breathing, small pupils, nausea, vomiting, constipation and lack of appetite. In severe cases, this may include symptoms of circulatory and respiratory depression, which may be life-threatening and can be fatal."
The website also confirmed that taking too much paracetamol can also have severe consequences. The Government website confirmed, "Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, renal failure may progress to encephalopathy, gastrointestinal bleeding, coma and death."
Dr. Samantha Atkinson, MHRA Chief Quality and Access officer, has urged co-codamol purchasers to check the packaging of their products and ensure that they have no purchased items within that batch. They are also advising buyers to take the products back to the pharmacy so they can be replaced with a new product.
The Chief Quality and Access officer stated, “Patient safety is always our priority. It is vitally important that people urgently check their packs of Zentiva Pharma UK Ltd Co-codamol 30/500 Effervescent Tablets and if the batch number corresponds to 1K10121, they should stop using them and return them to their pharmacy for a replacement immediately.”
She continued, “We are advising people not to take any tablets from these packs given the potential risks of doing so. Healthcare professionals should check their stocks and recall tablets from this batch urgently.”
Adding, “If anyone is concerned then please speak to your healthcare professional and report any adverse reactions via the Yellow Card scheme.” The Yellow card scheme is a website set up by the MHRA that allows people to report the side effects of any medicines and drugs available in the UK.
Stylish Christmas tree decorating ideas for 2021
Let the experts inspire you with their top Christmas tree decorating ideas this year, for a look that is simple to achieve and effortlessly stylish
By Amy Hunt •
21 best Christmas makeup gift sets for 2021—high-glamour holiday gifting for all budgets
Everyone loves Christmas makeup gift sets and these are the crème de la crème for 2021
By Fiona McKim •